Mathematical Research Letters

Volume 22 (2015)

Number 1

Scales on $\Pi^2_1$ sets

Pages: 301 – 316



Trevor M. Wilson (Department of Mathematics, University of California at Irvine)


Assuming $\mathsf{AD}^{+} + \theta_0 \lt \Theta \;$ we construct scales of optimal complexity on $\Pi^2_1$ sets of reals. Namely, the norms of the scale are all ordinal-definable (although the scale itself may not be). This paper extends work of Martin and Woodin from the 1980s as well as more recent work of Jackson. The results of this paper were proved in the author’s thesis for more general pointclasses and are presented here for the representative case of the pointclass $\Pi^2_1$.


determinacy, Suslin set, ordinal-definable, scale

2010 Mathematics Subject Classification

Primary 03E60. Secondary 03E15.

Published 13 April 2015